MAUDE Adverse Event Report: CERENOVUS, INC. CEREGLIDE; CATHETER, THROMBUS RETRIEVER CATHETER, PERCUTANEOUS, NEUROVASCULATURE

CERENOVUS, INC. CEREGLIDE; CATHETER, THROMBUS RETRIEVER CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Catalog Number NIC71125C
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported via a healthcare professional that this was a mechanical thrombectomy of an occlusion at the internal carotid artery to treat cerebral infarction, after the first pass with a 125cm cereglide 71 catheter (nic71125c, 31526795), the cereglide was pulled from the patient's body, and found a flattened area of approximately 2 cm at the tip of the catheter.The cereglide 71 was replaced with another new one and the procedure was successfully completed.There was no negative impact to the patient.It is unknown if a continuous flush was performed.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b: procode is nry/qjp.Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.Pre-shipment photos accompanied the complaint file.In the photos, visual inspection confirmed that there were flattened conditions on the catheter.Magnification observation was performed using a microscope, and a flattened condition was observed at approximately 7mm from the distal end.A second flattened section was found on the body at 18cm.These measurements were taken from the distal end.A manufacturing record evaluation was performed for the finished device 31526795 number, and no non-conformances related to the malfunction were identified.The customer complaint was confirmed.This investigation was performed based only on the photo provided.An assessment will be performed as per the conditions of the device returned.As part of j&j medtech quality process all devices are manufactured, inspected, and released to approved specifications.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Updated sections on this medwatch: b4, d9, g3, g6, h2, h3, h6 and h11.Complaint conclusion: it was reported via a healthcare professional that this was a mechanical thrombectomy of an occlusion at the internal carotid artery to treat cerebral infarction, after the first pass with a 125cm cereglide 71 catheter (nic71125c, 31526795), the cereglide was pulled from the patient's body, and found a flattened area of approximately 2 cm at the tip of the catheter.The cereglide 71 was replaced with another new one and the procedure was successfully completed.There was no negative impact to the patient.It is unknown if a continuous flush was performed.Additional event information received on 01-sep-2025 indicated that there was no calcification nor severe tortuosity.No excessive force was used with the device at any point.Pre-shipment photos accompanied the complaint file.In the photos, visual inspection confirmed that there were flattened conditions on the catheter.Magnification observation was performed using a microscope, and a flattened condition was observed at approximately 7mm from the distal end.A second flattened section was found on the body at 18cm.These measurements were taken from the distal end.The device was returned to j&j medtech for further evaluation.A non-sterile 125cm cereglide 71 catheter was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed and the presence of hydrophilic coating was confirmed.Two compressed conditions were found on the distal portion of the device, the first was found on the braided mesh at 1cm.The second compressed conditions was found at 18cm.All measurements were taken from the distal end of the device.These conditions are consistent with the damages seen in the provided picture.The issue regarding a catheter distal segment being flattened was confirmed during the visual inspection; the compressed condition found in the returned catheter appeared to be secondary to the difficulty while retrieval the device.With the limited information available, a conclusive cause cannot be determined; however, given the broad sequence of events, there is no indication that the issue reported in the complaint is related to a manufacturing issue.The rest of the damages found are suspected to have appeared during the post-operational handling of the device since they were not originally reported in the complaint.A manufacturing record evaluation was performed for the finished device, and no non-conformances related to the reported complaint condition were identified.As part of j&j medtech quality process all devices are manufactured, inspected, and released to approved specifications.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required.It should be noted that product failure is multifactorial.Although no conclusion could be reached on the cause of the reported event, the instructions for use (ifu) contain the following precautions: ¿ do not advance or withdraw an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.¿ exercise care in handling the intermediate catheter to reduce the chance of accidental damage.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Manufacturer ref#(b)(4).Section b5: additional event information received on 01-sep-2025 indicated that there was no calcification nor severe tortuosity.No excessive force was used with the device at any point.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
CEREGLIDE
Common Device Name
CATHETER, THROMBUS RETRIEVER CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Manufacturer (Section D)
CERENOVUS, INC.
6303 waterford district drive
suites 215 & 315
miami FL 33126
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22883552
Report Number3007628272-2025-00042
Device Sequence Number15863248
Product Code NRY
UDI-Device Identifier10886704085423
UDI-Public(01)10886704085423(17)271031(10)31526795
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K221930
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNIC71125C
Device Lot Number31526795
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2025
Supplement Date Received by Manufacturer09/01/2025
09/22/2025
Initial Report FDA Received Date08/25/2025
Supplement Report FDA Received Date09/04/2025
10/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale
Patient RaceAsian